Write a review

Elevess Allergic Reaction

I recently received Elevess injections for some...

I recently received Elevess injections for some depressions on my chin due to acne. All was fine for three weeks and then all my injections sites started to swell. It seems I am also allergic to sulfites (nose turns red when I drink red wine). Apparently, the reaction was caused by this allergy I didn't even know I had. I'm now on steroids to reduce the swelling and look way worse than before. My PS called the company, and they said this type of reaction could last for up to three weeks! So, let's see...if the injections are supposed to last for three months but I have to look terrible (the only place I will go is my office) for nearly a month?! Definitely NOT worth it!!

Was this review helpful? 13 others found this helpful

Comments (10)

I got my elevess injections in August 2009 ... today is January 5th and I am STILL HAVING SWELLING! I actually went a week without a swelling eruption on my face and I finally thought my nightmare was over. Apparently it's not. The company should be SUED.
  • Reply
I am so sorry you had this reaction. I had Elevess injected on 9/18 and I am still dealing with the swelling around my mouth. All of the injection sites are also still hard and lumpy. I am told to massage it as this will help break it down. But others say not to massage it. It seems to slowly be getting better but I still look like a funny duck. It definitely was not worth it. I hope you find some help. Good luck!
  • Reply
Wow, I wish I had read the reviews on Elevess before having it injected. I had it done around my nose and mouth. It was swollen for about 2 days and then okay. But after 2 weeks my face started getting hot, itching, and swelling. All the injections got rocky feeling. My whole face swelled up. The doctor prescribed steroids and a sulfa drug. I have finished the steroids and now my face is starting to swell up again. I don't know what to do? I also have red marks and spider veins where some of the injections were made.
  • Reply
Another thing I have noticed about Elevess is some red/purplish discoloration at some of the injections sites. Will this discoloration go away?
  • Reply
Nlynne, Sorry to hear your injections have gotten lumpy as well. My surgeon warned me against massaging, so it's interesting yours told you to do just that. The good news is that they will go back down to normal in 2-3 weeks. I know that is not what you want to hear now…I didn't want to hear it. I originally thought the steroids were helpful but turns out I just had to wait it out. All injections look great now. Still am not changing my "not worth it". And obviously, this is why the original pharmaceutical company dumped the product. It should be taken off the market completely, in my opinion. Good luck!
  • Reply
I had Elevess injected 3 weeks ago to fill the fine lines around my mouth. I had immediate swelling and the swelling and lumpiness continue and seem to get worse. I was told I am not having an allergic reaction so I am confused as to what is happening to me. I went to my pcp who referred me to an excellent dermatologist who suggested I tough it out and all would look aesthetic in a couple of months. But, in the meantime, I cannot go into hiding. It is very difficult to be in public but I must go to work. I was also told by the doctor who injected it as well as the dermatologist I saw afterward to massage it. I have found out from others this is not the case because it can cause the filler to move which it has. It has moved to my upper lip. I wonder if I should follow up and pursue the steroid treatment. Any feedback is helpful. Thanks for listening.
  • Reply
Hi, Would you mind sharing your experience with the rest of our readers by writing a review? This will allow everybody to find your story easier and help make decisions about getting Elevess. Thanks! --Sharon
  • Reply
If the dermatologist who told you to tough it out also incorrectly told you to massage it, then I'd be looking for a new derm who is qualified to know what to do. Sounds to me like you got bad advice to just live with it. So sorry you are having a bad time with it - I hope you improve soon.
  • Reply
Here's an update (9/19/08) The steroids and the topical antibiotic my PS prescribed seem to be doing the trick. The swollen areas are coming down and the Elevess remains in the right spots, thankfully. If this happens to you, get a prescription for: MethylPrednisolone and take as directed. You'll only look scary for one week... BTW - NOT changing my original not worth it review. Good luck to all of us in this uphill battle to look and feel better.
  • Reply
Wow! I'm so sorry you had such a horrible reaction. :( Please keep us updated and let us know how you're doing over the coming weeks/months.
  • Reply